Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 741, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 27, 2008, 7:42 PM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2008, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 27, 2008, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Alfalfa County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 7 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2892 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 21.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:42 PM CDT, 6 hours earlier.
Area forecast discussion, Jun 27, 1:42 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 142 PM CDT FRI JUN 27 2008 .DISCUSSION... SCATTERED LIGHT SHOWERS LINGERING ACROSS PARTS OF CENTRAL OK EARLY THIS AFTN WILL CONT TO DISSIPATE. THE OVERNIGHT AND MORNING CONVECTION LEFT AN OUTFLOW BOUNDARY ACROSS PARTS OF FA. THIS BOUNDARY IS EXPECTED TO LIFT NORTH THIS AFTN. WITH AFTN HEATING AND CONVERGENCE... A FEW STORMS MAY DEVELOP ALONG/NEAR THE OUTFLOW BOUNDARY LATE THIS AFTN/EARLY THIS EVENING. ANOTHER AREA FOR POSSIBLE TSTM DEVELOPMENT THIS AFTN WILL BE NEAR A SFC TROUGH IN WESTERN KS INTO THE PANHANDLES. THESE STORMS MAY MOVE INTO PARTS OF THE FA THIS EVENING. MEANWHILE... A STRONG STORM SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES TONIGHT AND SATURDAY. THIS SYSTEM WILL PUSH A COLD FRONT SOUTH ACROSS KANSAS THIS AFTN/EVENING AND CONTINUE SOUTH ACROSS THE SOUTHERN PLAINS TONIGHT INTO THIS WEEKEND. STORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT IN KANSAS THIS AFTN/EVENING AND MOVE INTO PARTS OF THE FA TONIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SUNDAY ACROSS PORTIONS OF THE FA AS THE FRONT MOVES SOUTH... WITH THE BEST CHANCE SATURDAY NIGHT ACROSS SOUTHERN OK/WEST NORTH TX. SOME LINGERING STORMS WILL BE POSSIBLE MAINLY IN THE RED RIVER VALLEY AREA SUNDAY NORTH OF THE FRONT AS IT MOVES SOUTH ACROSS TEXAS. HOWEVER... THE BEST CHANCES MAY SHIFT SATURDAY DEPENDING ON WHAT OCCURS TONIGHT INTO SATURDAY MORNING WITH ANY OUTFLOW FROM OVERNIGHT COMPLEXES AND/OR THE COLD FRONT POSITION. SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTN THROUGH SATURDAY. HOWEVER... HEAVY RAIN WILL ALSO LIKELY BECOME AN ISSUE IN SOME AREAS. AFTER SUNDAY... ECMWF SHOWING A SHORTWAVE MAY MOVE THROUGH THE UPR FLOW BRINGING A CHANCE OF TSTMS MID TO LATE NEXT WEEK... WHILE GFS REMAINS DRY. KEPT FORECAST DRY FOR NOW... BUT LATER SHIFTS MAY NEED TO ADD POPS IF SCENARIO OF A SHORTWAVE AFFECTING THE REGION CONTINUES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 91 67 88 / 20 30 40 10 HOBART OK 76 96 68 91 / 20 20 40 20 WICHITA FALLS TX 76 94 71 90 / 10 20 50 30 GAGE OK 69 90 59 90 / 30 20 20 0 PONCA CITY OK 74 89 62 86 / 30 30 20 0 DURANT OK 75 93 70 85 / 20 20 50 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/25
In the hours before
Special weather statement, Jun 27, 6:29 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 629 PM CDT FRI JUN 27 2008 OKZ004-280000- HARPER OK- 629 PM CDT FRI JUN 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF ROSSTON AT 629 PM CDT...MOVING EAST AT 14 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 27, 7:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 731 PM CDT FRI JUN 27 2008 OKZ006-007-280100- ALFALFA OK-GRANT OK- 731 PM CDT FRI JUN 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MANCHESTER AT 731 PM CDT...MOVING EAST AT 14 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jun 27, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 46 min |
| Jun 27, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 43 min |
| Jun 28, 6:51 AM CDT | Wind Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Dewey and 5 more | 2 hr |
| Jun 28, 2:02 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 43 min |
| Jun 28, 2:45 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Jun 28, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 67 min |
| Jun 28, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 50 min |
| Jun 28, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 43 min |
| Jun 28, 3:52 PM CDT | Special Weather Statement | OUN | Carter | 10 min |
| Jun 28, 2:18 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 42 min |
| Jun 28, 2:21 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 39 min |
| Jun 28, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 51 min |
| Jun 28, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 49 min |
| Jun 28, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 64 min |
| Jun 28, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 60 min |
| Jun 28, 3:35 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 55 min |
| Jun 28, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 60 min |
| Jun 28, 4:44 PM CDT | Areal Flood Advisory | OUN | Archer, Clay | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.